MAUDE Adverse Event Report: INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD SWIVEL ADAPTOR; N/A

INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD SWIVEL ADAPTOR; N/A
Catalog Number A1018
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 01/24/2024
Type of Reportable Event Serious Injury
Event or Problem Description
This report is linked to mfg report numbers 3004608878-2024-00018 and 3004608878-2024-00019: a facility reported that during use of the mayfield swivel adaptor (a1018) the staff assisted in turning the patient to the prone position onto the operative table, and upon adjusting the head clamp to the desired position, staff noticed the clamps shifting and not adequately locking.The head pins and clamp were repositioned and applied; however, the positioning was still not optimal.Bleeding from pin sites occurred and original pin sites were stapled closed.A replacement headrest was used and the mayfield pins, base and clamp were quarantined.
 
Additional Manufacturer Narrative
The mayfield swivel adaptor (a1018) was returned for evaluation: device history record (dhr) - the dhr was reviewed and shows no abnormalities related to the reported failure.Failure analysis - investigation of the returned unit found no device deficiencies that would have contributed to the reported complaint, and no issues were observed.The swivel adapter functions as it should; the swivel sleeve spins freely and locks into position when attached to the 6in transitional.The teeth on both the sleeve and body are in good shape and do not move when meshed together.The unit was last serviced in july 2023; therefore, it is recommended that the unit be serviced as a precaution.The swivel sleeve, washers, retaining rings and label were all replaced, and general cleaning and maintenance were performed.Further, since an injury has been reported, the unit was sent to quality engineering (qe) for further investigation, and qe confirmed the findings of the initial investigation, and no additional deficiencies were noted.Root cause - evaluation found no device deficiencies that would have contributed to the reported complaint.The probable root cause of the reported complaint is improper or suboptimal positioning of the patient in the skull clamp.No further investigation is required based on the acceptability of risk and no adverse trends identified.This will be monitored and trended going forward.At present, we consider this complaint to be closed.

Brand Name
MAYFIELD SWIVEL ADAPTOR
Common Device Name
N/A
Manufacturer (Section D)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
4900 charlemar drive
cincinnati OH
Manufacturer (Section G)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
cincinnati OH
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key19051004
Report Number3004608878-2024-00045
Device Sequence Number15292308
Product Code FWZ
UDI-Device Identifier10381780267515
UDI-Public10381780267515
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberA1018
Device Lot Number191112
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/07/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/12/2024
Initial Report FDA Received Date04/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/14/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
A1059 MAYFIELD MODIFIED SKULL CLAMP; A2101 MAYFIELD ULTRA BASE UNIT
Patient SexUnknown